MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG FACIAL ID-ORTHOG-3PLATES; IMPLANT

STRYKER LEIBINGER FREIBURG FACIAL ID-ORTHOG-3PLATES; IMPLANT
Model Number 78-92003
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the plate was broken.The patient needed to have the plate removed.There was no further information available.
 
Additional Manufacturer Narrative
The reported event could be confirmed as the returned plate # 3 of the set (containing 3 plates) was returned broken.The sample was examined regarding its dimensions, chemical composition (edx analysis) and by light and scanning electron microscopy.The (measurable) dimensions are in accordance with the specification.The fracture surfaces show the appearance of a forced rupture.Furthermore, there is also strong embrittlement on each fracture surface.The sales rep stated that 2.0/2.3 mandible screws were used in combination with the plate under complaint, which is appropriate.Furthermore, it has been reported that the plate has not been bent and bone healing has not been achieved when the implants were removed.Related to the event in question, a review of additional documentation (x-rays) was performed.The x-ray provided was forwarded to stryker¿s senior global medical director along with the complaint information.He stated that the plate was inserted rotated counterclockwise 10 degrees compared to the design proposal, in which case hole 3 (the fracture side) would not have been flush to the bone.In sum, according to the statement of stryker¿s senior global medical director the plate has been implanted differently as recommended in the design proposal, which led to an improper alignment.As a result, too high forces acted on the plate after implantation which most likely caused the plate breakage and therefore, no bone healing was achieved.
 
Event or Problem Description

Brand Name
FACIAL ID-ORTHOG-3PLATES
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key13595190
Report Number0008010177-2022-00008
Device Sequence Number5848627
Product Code JEY
UDI-Device Identifier07613327370775
UDI-Public07613327370775
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182305
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number78-92003
Device Catalogue Number78-92003
Device Lot Number2107151011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown